Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 50, NWS Shreveport, LA

April 4, 2025Franklin County, Red River County, Texas

NWS Shreveport, LA issued this tornado warning at Apr 4, 2025, 2:46 PM CDT for Franklin County, Red River County, Texas. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2025, 2:46 PM CDT (19:46 UTC)
Expired
Apr 4, 2025, 3:30 PM CDT
In force
44 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

Counties Franklin County, TX, Red River County, TX

The radar

The Shreveport radar (KSHV), 183 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 3:22 PM CDTTORNADO2 Ene Bogata, TXReport of confirmed tornado and damage in Rosalie community just east of Bogata.
Apr 4, 3:27 PM CDTTORNADO3 Ne Bogata, TXAn NWS Storm Survey team determined that damage across the southwest portion of Red River County, Texas was consistent with that of EF-2 tornado damage with maximum winds near 130 mph. The tornado began northeast of Bogata along CR 1305. The storm moved northe
Apr 4, 3:27 PM CDTTORNADO3 Ne Bogata, TXCorrects previous tornado report from 3 NE Bogata. An NWS Storm Survey team determined that damage across the southwest portion of Red River County, Texas was consistent with that of EF-2 tornado damage with maximum winds near 130 mph. The tornado began northe

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 12:57 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2025-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2025-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1518 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
358 m²/s²
Significant tornado parameter
1.1
Supercell composite
11.2

Open this sounding in Storm Lab

The text

As transmitted.

677 
WFUS54 KSHV 041946
TORSHV
TXC159-387-042030-
/O.NEW.KSHV.TO.W.0050.250404T1946Z-250404T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
246 PM CDT Fri Apr 4 2025

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Northwestern Franklin County in northeastern Texas...
  Western Red River County in northeastern Texas...

* Until 330 PM CDT.

* At 246 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 11 miles east of Cooper Lake State Park, or 12 miles
  west of Hagansport, moving northeast at 55 mph.

  HAZARD...Tornado and half dollar size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Manchester around 325 PM CDT.

Other locations impacted by this tornadic thunderstorm include Silver
City, Detroit, Negley, Johntown, Albion, Bryarly, and Deport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3363 9531 3391 9517 3385 9501 3374 9487
      3321 9531
TIME...MOT...LOC 1946Z 202DEG 49KT 3331 9543 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

16
1 follow-up statement
478 
WWUS54 KSHV 042019 RRA
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
319 PM CDT Fri Apr 4 2025

TXC159-042028-
/O.CAN.KSHV.TO.W.0050.000000T0000Z-250404T2030Z/
Franklin TX-
319 PM CDT Fri Apr 4 2025

...THE TORNADO WARNING FOR NORTHWESTERN FRANKLIN COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning moved out of 
the warned area.

A Tornado Watch remains in effect until 900 PM CDT for southeastern
Oklahoma...and northeastern Texas.

&&

LAT...LON 3363 9531 3391 9517 3385 9501 3374 9487
      3338 9517 3341 9527
TIME...MOT...LOC 2018Z 202DEG 49KT 3372 9523 

$$

TXC387-042030-
/O.CON.KSHV.TO.W.0050.000000T0000Z-250404T2030Z/
Red River TX-
319 PM CDT Fri Apr 4 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR WESTERN
RED RIVER COUNTY...

At 318 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Bagwell, or 12 miles northwest of Clarksville,
moving north at 55 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Manchester around 325 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Negley, Silver City, Johntown, Detroit, Albion, and Bryarly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3363 9531 3391 9517 3385 9501 3374 9487
      3338 9517 3341 9527
TIME...MOT...LOC 2018Z 202DEG 49KT 3372 9523 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

16

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 4, 12:54 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 4, 12:54 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1254 PM CDT Fri Apr 4 2025

...New AVIATION...

.SHORT TERM...
(Friday through Saturday Night)
Issued at 229 AM CDT Fri Apr 4 2025

Busy short term with widespread severe thunderstorms likely
across much of our region over the next 36hrs along with a
continued flooding threat mainly north of the I-20 Corridor
through the day Saturday.

The players in this potentially volatile weather environment
remain the same, a stalled frontal boundary across NE TX into S AR
and a deep upper level trough that remains anchored across the
Intermountain West. This is allowing for deep southwesterly flow
aloft and numerous disturbances embedded in this flow will allow
for the upper level support necessary for scattered to numerous
showers and thunderstorms today into tonight. While the frontal
boundary has shifted a little further south and east currently
than progs had suggested on Thursday, this boundary should rapidly
return back northward again today, thus putting much of our region
in the warm sector as we await on upstream forcing. Progs are in
pretty good agreement that the likelihood of severe thunderstorms
will probably wait until this afternoon across our northwest half
giving the fact that the atmosphere should be significantly
unstable to go along with very strong deep layer and low level
directional shear, especially across the I-20 and I-30 Corridors
of Northeast Texas, Southeast Oklahoma, Southwest Arkansas and
extreme Northwest Louisiana. SPC has included much of this region
in a MDT Risk for Severe Thunderstorms this afternoon through this
evening with the possibility of very large hail, potentially in
excess of 2 inches, damaging wind gusts in excess of 70 mph as
well as the possibility of a few long tracked tornadoes, some of
which could be of EF2 or greater intensity. That threat should
begin diminishing somewhat after midnight but the heavy rainfall
threat will continue, especially near and north of the I-30
Corridor where a Flood Watch remains in effect through Saturday
Night.

As we transition into Saturday, the anchored longwave trough to
our west finally begins to slowly eject out to the east. Upper
forcing, which will already be significant across our northwest
third to start the period, will only continue increasing in
advance of what will likely be an MCS that will gradually advance
eastward into our region during the day. Storm mode for Saturday
will likely be in the form of a developing QLCS-type configuration
with embedded and/or discrete supercell thunderstorms, all of
which will be capable of producing very large hail, significant
winds and long tracked tornadoes again, especially if we can see
the discrete supercell development during the period of peak
afternoon heating across SC AR and N LA where the greatest tornado
potential will exist. The flooding potential should rapidly taper
off the later we get into the evening and overnight hours across
our northern most zones but for now, will keep the Flood Watch
valid through Saturday Night.

13

&&

.LONG TERM...
(Saturday Night through Friday)
Issued at 229 AM CDT Fri Apr 4 2025

With the severe weather threat ending across our eastern zones
Saturday Evening, the next weather story will be the significant
cool down across the Southern Plains/Lower Miss Valley for Sunday
and through the early part of next week. The upper trough to our
west will come out in two pieces, the first Sunday into Sunday
Night and the second, Monday into Monday Night with high
temperatures mostly in the 50s across our northwest half on Sunday
and only in the 60s for Monday. Even colder will be forecast low
temperatures Sunday Night/Monday Morning with lows in the 30s
across the Middle Red River Valley of NE TX/SE OK and SW AR with
similar temperatures for Monday Night into Tuesday Morning.

Temperatures quickly moderate as we move into the middle and later
part of next week with 80s returning by Thu into Fri. Upper level
ridging replaces the early week trough and that ridge will be here
to stay through the entire work week which will allow for a dry
forecast areawide.

13

&&

.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Fri Apr 4 2025

All sites have VFR/MVFR ceilings prevailing for the 18z TAFS.
Winds will be largely southerly and gusty ahead of this continued
stalled boundary. Storms should begin for our northwestern sites
within the next several hours, some of which will be severe. With
some of these severe storms, expect borderline IFR/LIFR ceilings
and dropping visibility on top of thunderstorm wind gusts. These
will continue through most of the day into the overnight hours
before reforming into another line on Saturday. Luckily, the line
will then begin propagating eastward Saturday afternoon and exit
the area Sunday morning. /57/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 229 AM CDT Fri Apr 4 2025

Spotter activation will be needed today and this evening across
East TX, Southeast Oklahoma, Southwest AR, and Northwest LA for
the potential for severe thunderstorms and flash flooding.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  78  53  59 /  70 100  60  10
MLU  74  84  57  63 /  40  90  90  20
DEQ  58  66  44  54 / 100 100  80  20
TXK  66  74  50  56 /  90 100  60  20
ELD  67  78  50  58 /  70 100  90  30
TYR  62  70  47  54 /  90 100  30   0
GGG  66  74  48  55 /  90 100  50  10
LFK  71  79  49  58 /  70 100  40  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ050-051-059>061-
     070>073.

LA...None.
OK...Flood Watch through Sunday morning for OKZ077.

TX...Flood Watch through Sunday morning for TXZ096-097-108>112.

&&

SHORT TERM...19
LONG TERM....13
AVIATION...57

In the hours before

Special weather statement, Apr 4, 2:21 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
221 PM CDT Fri Apr 4 2025

TXZ096-108-109-042000-
Red River TX-Franklin TX-Titus TX-
221 PM CDT Fri Apr 4 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN FRANKLIN...NORTHWESTERN
TITUS AND RED RIVER COUNTIES THROUGH 300 PM CDT...

At 220 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sulphur Springs, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Detroit, Clarksville, Talco, Negley, Cuthand, Annona, Woodland,
Hagansport, Silver City, English, Bagwell, Bogata, Manchester,
Johntown, Albion, Bryarly, Deport, and Mount Vernon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CDT for southeastern
Oklahoma...and northeastern Texas.

&&

LAT...LON 3386 9531 3388 9506 3366 9479 3311 9531
TIME...MOT...LOC 1920Z 202DEG 49KT 3314 9554

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

16

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:43 AM CDTRiver Flood WarningSHVSmith, Wood14 days
Apr 4, 11:58 AM CDTRiver Flood WarningSHVCass, Marion9 days
Apr 4, 12:04 PM CDTRiver Flood WarningSHVBowie, Red River26 hr
Apr 4, 2:21 PM CDTSpecial Weather StatementSHVRed River39 min
Apr 4, 2:42 PM CDTSevere Thunderstorm WarningSHVFranklin, Red River, Titus48 min
Apr 4, 3:04 PM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston12 days
Apr 4, 3:13 PM CDTTornado WarningSHVSmith, Wood62 min
Apr 4, 3:20 PM CDTTornado WarningSHVRed River40 min
Apr 4, 3:27 PM CDTTornado WarningSHVSmith, Wood33 min
Apr 4, 3:27 PM CDTTornado WarningSHVRed River63 min
Apr 4, 3:34 PM CDTTornado WarningSHVFranklin, Red River, Titus41 min
Apr 4, 3:53 PM CDTTornado WarningSHVBowie, Franklin, Red River, Titus52 min
Apr 4, 3:56 PM CDTTornado WarningSHVSmith, Upshur, Wood49 min
Apr 4, 4:03 PM CDTFlash Flood WarningSHVFranklin, Red River, Titus3 hr
Apr 4, 4:09 PM CDTFlash Flood WarningSHVSmith, Upshur, Wood3 hr
Apr 4, 4:35 PM CDTTornado WarningSHVBowie, Red River55 min
Apr 4, 4:37 PM CDTTornado Warning Tornado observedSHVCamp, Marion, Morris, Titus, Upshur, Wood53 min
Apr 4, 5:16 PM CDTSpecial Weather StatementSHVSmith44 min
Apr 4, 5:28 PM CDTTornado Warning Tornado observedConsiderable damage threatSHVBowie, Camp, Cass, Morris, Red River, Titus and 1 more52 min
Apr 4, 5:43 PM CDTFlash Flood WarningSHVCamp, Franklin, Morris, Titus, Upshur, Wood3 hr
Apr 4, 6:21 PM CDTSevere Thunderstorm WarningSHVBowie, Cass39 min
Apr 4, 6:25 PM CDTSpecial Weather StatementSHVUpshur35 min
Apr 4, 6:34 PM CDTSevere Thunderstorm WarningSHVCass, Marion41 min
Apr 4, 6:37 PM CDTFlash Flood WarningSHVBowie, Camp, Cass, Marion, Morris, Upshur10 hr
Apr 4, 6:55 PM CDTSevere Thunderstorm WarningSHVBowie, Cass65 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.